Alert archive / Kansas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 59, NWS Topeka, KS

April 2, 2006Franklin County, Kansas

NWS Topeka, KS issued this severe thunderstorm warning at Apr 2, 2006, 12:12 AM CST for Franklin County, Kansas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 2, 2006, 12:12 AM CST (06:12 UTC)
Expired
Apr 2, 2006, 12:44 AM CST
In force
32 min
Issued by
NWS Topeka, KS
Area
Counties, with a storm outline in the text

County Franklin County, KS

The radar

The Pleasant Hill radar (KEAX), 98 km from the middle of the area, began a volume at 06:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 6.2 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2006-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2006-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2111 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
333 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KTOP 020613
SVRTOP
KSC059-020700-
/O.NEW.KTOP.SV.W.0059.060402T0612Z-060402T0700Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
1212 AM CST SUN APR 2 2006

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN FRANKLIN COUNTY IN EAST CENTRAL KANSAS

* UNTIL 100 AM CST

* AT 1211 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM 21 MILES SOUTH OF RICHMOND TO 11 
  MILES WEST OF RICHMOND...OR FROM 14 MILES NORTH OF IOLA TO 20      
  MILES SOUTHWEST OF OTTAWA...MOVING NORTHEAST AT 50 MPH.  THIS LINE 
  OF SEVERE THUNDERSTORMS HAS PRODUCED SEVERAL REPORTS OF 60 MPH 
  WINDS.

* LOCATIONS IMPACTED INCLUDE...
  RICHMOND...
  PRINCETON...
  LANE...
  RANTOUL...

STRONG DAMAGING WINDS ARE LIKELY FROM THIS STORM. TAKE COVER INSIDE A
BUILDING.

STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.

LAT...LON 3843 9550 3863 9506 3840 9507 3839 9511
      3839 9550

$$
3 follow-up statements
000 
WWUS53 KTOP 020621
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1221 AM CST SUN APR 2 2006

KSC059-020700-
/O.CON.KTOP.SV.W.0059.000000T0000Z-060402T0700Z/
FRANKLIN-
1221 AM CST SUN APR 2 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CST
FOR SOUTHERN FRANKLIN COUNTY...

AT 1220 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF SEVERE THUNDERSTORMS FROM 14 MILES SOUTH OF 
RICHMOND TO 8 MILES SOUTHWEST OF PRINCETON...OR FROM 22 MILES 
NORTHEAST OF IOLA TO 14 MILES SOUTHWEST OF OTTAWA...MOVING NORTHEAST 
AT 45 MPH.  THESE STORMS MAY PRODUCE WIND GUSTS IN EXCESS OF 60 MPH.

LOCATIONS IMPACTED INCLUDE...
RICHMOND...PRINCETON...LANE AND RANTOUL.

STRONG AND DAMAGING WINDS ARE LIKELY FROM THIS STORM. TAKE COVER
INSIDE A STURDY BUILDING.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

LAT...LON 3843 9550 3863 9506 3840 9507 3839 9511
      3839 9550

$$
000 
WWUS53 KTOP 020631
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1231 AM CST SUN APR 2 2006

KSC059-020700-
/O.CON.KTOP.SV.W.0059.000000T0000Z-060402T0700Z/
FRANKLIN-
1231 AM CST SUN APR 2 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CST
FOR SOUTHEASTERN FRANKLIN COUNTY...

AT 1228 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF SEVERE THUNDERSTORMS FROM 4 MILES NORTHWEST OF 
PRINCETON TO 5 MILES SOUTHEAST OF RICHMOND...OR FROM 6 MILES SOUTH 
OF OTTAWA TO 19 MILES SOUTH OF OTTAWA...MOVING NORTHEAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
LANE AND RANTOUL.

STRONG AND DAMAGING WINDS ARE LIKELY FROM THIS STORM. TAKE COVER
INSIDE A STURDY BUILDING.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

LAT...LON 3845 9540 3863 9506 3840 9507 3839 9511
      3838 9535

$$
000 
WWUS53 KTOP 020644
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1244 AM CST SUN APR 2 2006

KSC059-020654-
/O.CAN.KTOP.SV.W.0059.000000T0000Z-060402T0700Z/
FRANKLIN-
1244 AM CST SUN APR 2 2006

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FRANKLIN COUNTY
HAS BEEN CANCELLED...

AT 1244 AM CST...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE
SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO
LONGER SEVERE...THUS THE WARNING HAS BEEN CANCELLED.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

LAT...LON 3845 9540 3863 9506 3840 9507 3839 9511
      3838 9535

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 3:40 PM CST, 8 hours 32 minutes earlier.

Area forecast discussion, Apr 1, 3:40 PM CST, 8 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
340 PM CST SAT APR 1 2006

.DISCUSSION...
WATER VAPOR IMAGERY SHOWING UPPER RIDGE EXITING THE HIGH PLAINS WITH
LONGWAVE TROF ROTATING EAST INTO THE ROCKIES...ACCENTED BY A SPEED
MAX PUSHING INTO NEW MEXICO AT 20Z. 850MB MOISTURE OF 10-15C
DEWPOINT VALUES WAS IN SOUTHERN OKLAHOMA AND WEST TEXAS PER 12Z
SOUNDINGS WITH 18-19Z SPECIAL OBS FROM THESE LOCATIONS INDICATING
SIMILAR LEVELS. 20Z SUBJECTIVE SURFACE ANALYSIS PUT WARM FRONT FROM
LOW PRESSURE IN EAST CENTRAL COLORADO TO FAR SOUTHWEST MISSOURI WITH
DRYLINE FROM SOUTHWEST KANSAS SOUTH BISECTING THE TEXAS PANHANDLE
WITH 60F-PLUS DEWPOINTS OVER MUCH OF OKLAHOMA. SCATTERED
THUNDERSTORMS DEVELOPED IN NORTHEAST OKLAHOMA THIS MORNING ALONG
THE WARM FRONT WITH THE AID OF A WEAK UPPER LEVEL WAVE AND THESE
FEATURES HAVE BROUGHT A FEW STORMS INTO THE FAR SOUTHEASTERN CWA
EARLY THIS AFTERNOON.

THE FORECAST APPEARS TO BE IN GOOD SHAPE FOR TONIGHT AND SUNDAY SO
ONLY SOME MINOR CHANGES WERE MADE. MAY SEE A FEW ISOLATED STORMS
EARLY THIS EVENING ALONG THE WEAKENING WARM FRONT AS THE MOISTURE
COMES IN...BUT WIDESPREAD CONVECTION...ALREADY UNDERWAY ALONG THE
DRYLINE AT 21Z...WILL SPREAD NORTHEAST THROUGH THE PLAINS AS THE
SOUTHERN UPPER SPEED MAX ROTATES INTO THE REGION. STRONG LOW LEVEL
JET WILL USHER IN VERY WARM AND DAMP EARLY APRIL AIR TONIGHT AND
PROVIDE A CONTINUED FUEL SUPPLY TO THE STORMS. EXPECT STORMS TO BE
LARGELY ELEVATED BY THE TIME THE REACH THE CWA BUT WINDS MAY KEEP
TEMPS UP ENOUGH FOR A FEW TO REMAIN SURFACE BASED EARLY ON. THUS A
SMALL WINDOW OF OPPORTUNITY REMAINS FOR A FEW TORNADOES. HAIL AND
DOWNBURST WINDS ARE THE MORE LIKELY SEVERE WEATHER HAZARDS...BUT MAY
ALSO NEED TO WATCH PRECIPITATION AMOUNTS. PRECIPITABLE WATER AMOUNTS
ARE AROUND 1.5 AND RECENT RAINS HAVE DROPPED 1- AND 3-HR FLASH
FLOOD GUIDANCE NUMBERS TO AROUND THIS AMOUNT. FLASH FLOODING WOULD
SEEM TO BE A LOW PROBABILITY EVENT WITH A FAST MOVING MESOSCALE
CONVECTIVE SYSTEM AND LACK OF PRECIPITATION OVER RECENT MONTHS...BUT
IT WILL BEAR WATCHING.

PRECIPITATION SHOULD BE EXITING BY EARLY MORNING AS INITIAL UPPER
TROF MOVES THROUGH...BUT SECONDARY WAVE TO COME IN AROUND MID DAY
AND COOL THE UPPER LAYERS. LOW LEVEL MOISTURE SHOULD BE RAPIDLY
DECREASING BUT ENOUGH MAY LINGER FOR SOME SIGNIFICANT SURFACE BASED
CAPE VALES. WITH ONLY SHALLOW MOISTURE EXPECTED...STRONG SPEED SHEAR
BUT UNFAVORABLE DIRECTIONAL SHEAR...AND LIMITED FORCING...DOUBT MUCH MORE
THAN PULSE SEVERE STORMS WOULD BE POSSIBLE...BUT AGAIN SOMETHING TO
WATCH. WINDS WILL ALSO BE CRANKING WITH STEEP LAPSE RATES AND TIGHT
LOW LEVEL GRADIENTS AND MAY REACH ADVISORY LEVELS AT TIMES. WITH
VERY WARM LOWS EXPECTED TONIGHT...HIGHS IN THE UPPER 60S TO MID 70S
SEEM ABLE TO BE REACHED.

SUNDAY NIGHT THROUGH NEXT SATURDAY...GOOD SUBSIDENCE BEHIND WAVE
MOVING THROUGH ON SUNDAY SHOULD LOWER DEW POINTS CONSIDERABLY WITH
RATHER COOL AIR FOLLOWING. HAVE BOUGHT INTO THE PARALLEL NAM
FORECAST LT SUNDAY INTO TUESDAY FOR CLOUDS AND DEW POINTS WHICH
WOULD JUSTIFY/IMPLY TEMPS INTO THE 30S MUCH OF THE AREA MONDAY
NIGHT...PERHAPS EVEN SOME SCATTERED FROST EARLY TUESDAY AM SHOULD
IDEAL RADIATIONAL COOLING CONDITIONS DEVELOP. BEYOND THAT, MODELS
GENERALLY CONSISTENT WITH NEXT STG WAVE AND POTENTIAL FOR SEVERE
WEATHER INTO THE AREA IN THE WED/THURSDAY TIME FRAME. TIMING A BIT
DIFFERENT DEPENDING ON YET ANOTHER UPSTREAM KICKER OVER THE ERN
PACIFIC IN THIS TIME PD. CURRENT TRACK HAS LATER PTNS OF THIS FCST
DRYING OUT AGAIN WITH SHORT WAVE RDGG BY NEXT WEEKEND. ROLLER
COASTER RIDE WITH TEMPS AND DIURNAL RANGE DEPENDENT ON CLOUDS/WINDS.
INCREASED LOW TEMPERATURES IN THE WED/THURSDAY TIME FRAME AS WELL WITH GOOD
MOISTURE ADVECTION EXPECTED ON BRISK SOUTHERLY LOW LVL FLOW. ALL IN
ALL...A TYPICAL DEVELOPING SPRING LIKE PATTERN...IE...FEW NICE DAYS
FOLLOWED BY A FEW STORMY DAYS AS UPPER PATTERN REMAINS PROGRESSIVE.
LATE IN THE WEEK...NOTE RECENT EURO SUCCESSIVE RUNS JUMPING
AROUND...AND PER HPC NOTE...ENSEMBLE SOLUTION PROBABLY BEST BET
GIVEN MODEL SPREAD BY THAT TIME.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Apr 1, 3:51 PM CST, 8 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
351 PM CST SAT APR 1 2006

KSZ008>012-020>024-026-034>040-054>056-058-059-022200-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
351 PM CST SAT APR 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL MOVE THROUGH THE AREA TONIGHT...SOME OF WHICH
WILL LIKELY BE SEVERE. THE PRIMARY HAZARDS WITH THE SEVERE
THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING STRAIGHT LINE
WINDS...ALTHOUGH A FEW TORNADOES CANNOT BE RULED OUT...MAINLY
EARLY IN THE EVENING IN NORTH CENTRAL KANSAS. LOCALLY HEAVY RAIN
MAY ALSO CAUSE LOCALIZED FLOODING.

THE RANGELAND FIRE DANGER INDEX WILL REMAIN IN THE VERY HIGH
CATEGORY IN NORTH CENTRAL KANSAS THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORM CHANCES WILL CONTINUE ON SUNDAY...WITH A FEW OF THESE
POSSIBLY BEING SEVERE.

MORE THUNDERSTORMS ARE POSSIBLE FROM TUESDAY NIGHT THROUGH
THURSDAY. THE POTENTIAL WILL AGAIN EXIST FOR SEVERE THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE EXPECTED TO BE NEEDED TONIGHT.

In the hours before

Special weather statement, Apr 1, 8:48 PM CST, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
848 PM CST SAT APR 1 2006

KSZ009-020-021-034-035-020330-
CLAY-CLOUD-DICKINSON-OTTAWA-WASHINGTON-
848 PM CST SAT APR 1 2006

...SIGNIFICANT WEATHER ALERT FOR WASHINGTON...CLOUD...CLAY...OTTAWA
AND DICKINSON COUNTIES UNTIL 930 PM CST...

AT 846 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS LOCATED FROM 8 MILES NORTH OF
MILTONVALE TO 11 MILES SOUTHWEST OF MANCHESTER...OR FROM 13 MILES
SOUTHEAST OF CONCORDIA TO 14 MILES NORTH OF SALINA...MOVING
NORTHEAST AT 40 MPH. THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING
PEA SIZE HAIL AND STRONG WINDS OF 40 TO 50 MPH.

SOME COMMUNITIES THAT COULD BE IMPACTED INCLUDE CLYDE...OAK HILL...
LONGFORD...VINING...CLIFTON...MANCHESTER...IDANA...MORGANVILLE...
PALMER...CLAY CENTER...LINN...GREEN...WAKEFIELD AND GREENLEAF.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. STAY ALERT TO THE
WEATHER IN CASE A WARNING IS ISSUED.
Special weather statement, Apr 1, 9:45 PM CST, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
945 PM CST SAT APR 1 2006

KSZ035-036-020430-
DICKINSON-GEARY-
945 PM CST SAT APR 1 2006

...SIGNIFICANT WEATHER ALERT FOR GEARY AND DICKINSON COUNTIES UNTIL
1030 PM CST...

AT 943 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM 8
MILES WEST OF ABILENE TO 16 MILES SOUTH OF CARLTON...OR ALONG A LINE
EXTENDING FROM 8 MILES WEST OF ABILENE TO 18 MILES EAST OF
MCPHERSON...MOVING NORTHEAST AT 40 MPH.

SOME COMMUNITIES THAT COULD BE IMPACTED INCLUDE ABILENE...
ENTERPRISE...MOONLIGHT...HOPE...CHAPMAN...HERINGTON...WOODBINE...
MILFORD LAKE AND MILFORD. MOTORISTS ALONG INTERSTATE 70 BETWEEN MILE
MARKERS 267 AND 293 COULD ALSO BE AFFECTED.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. STAY ALERT TO THE
WEATHER IN CASE A WARNING IS ISSUED.
Special weather statement, Apr 1, 10:21 PM CST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1021 PM CST SAT APR 1 2006

KSZ022-036>038-020500-
GEARY-MORRIS-RILEY-WABAUNSEE-
1021 PM CST SAT APR 1 2006

...SIGNIFICANT WEATHER ALERT FOR RILEY...GEARY...WABAUNSEE AND MORRIS
COUNTIES UNTIL 1100 PM CST...

AT 1020 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM
JUNCTION CITY TO BURDICK...OR ALONG A LINE EXTENDING FROM JUNCTION
CITY TO 29 MILES SOUTHEAST OF ABILENE...MOVING EAST AT 40 MPH. THESE
THUNDERSTORMS ARE CAPABLE OF PRODUCING PEA SIZE HAIL...STRONG WINDS
OF 40 TO 50 MPH AND HEAVY RAIN.

SOME COMMUNITIES THAT COULD BE IMPACTED INCLUDE WHITE CITY...OGDEN...
WILSEY...PARKERVILLE...DWIGHT...COUNCIL GROVE...COUNCIL GROVE LAKE...
ALTA VISTA...DUNLAP AND VOLLAND. MOTORISTS ALONG INTERSTATE 70
BETWEEN MILE MARKERS 292 AND 325 COULD ALSO BE AFFECTED.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. STAY ALERT TO THE
WEATHER IN CASE A WARNING IS ISSUED.
Special weather statement, Apr 1, 10:59 PM CST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1059 PM CST SAT APR 1 2006

KSZ022-023-036>038-020545-
GEARY-MORRIS-POTTAWATOMIE-RILEY-WABAUNSEE-
1059 PM CST SAT APR 1 2006

...SIGNIFICANT WEATHER ALERT FOR RILEY...POTTAWATOMIE...GEARY...
WABAUNSEE AND MORRIS COUNTIES UNTIL 1145 PM CST...

AT 1058 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM 4 MILES SOUTHWEST OF
MANHATTAN TO ALTA VISTA TO 17 MILES SOUTHWEST OF ALTA VISTA...OR
FROM 4 MILES SOUTHWEST OF MANHATTAN TO 22 MILES SOUTHEAST OF
JUNCTION CITY TO 25 MILES SOUTH OF JUNCTION CITY...MOVING NORTHEAST
AT 35 MPH. THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING PENNY SIZE
HAIL...STRONG WINDS OF 40 TO 50 MPH AND TORRENTIAL RAINFALL.

SOME COMMUNITIES THAT COULD BE IMPACTED INCLUDE .VOLLAND...ST.
GEORGE...ALMA...WAMEGO...MCFARLAND...LOUISVILLE...PAXICO...BELVUE...
ST. MARYS...MAPLE HILL AND ESKRIDGE. MOTORISTS ALONG INTERSTATE 70
BETWEEN MILE MARKERS 312 AND 345 COULD ALSO BE AFFECTED.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. STAY ALERT TO THE
WEATHER IN CASE A WARNING IS ISSUED.
Special weather statement, Apr 1, 11:46 PM CST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1146 PM CST SAT APR 1 2006

KSZ023-024-037>039-054-055-020630-
JACKSON-LYON-MORRIS-OSAGE-POTTAWATOMIE-SHAWNEE-WABAUNSEE-
1146 PM CST SAT APR 1 2006

...SIGNIFICANT WEATHER ALERT FOR JACKSON...POTTAWATOMIE...
SHAWNEE...WABAUNSEE...MORRIS...OSAGE AND NORTHERN LYON COUNTIES
UNTIL 1230 AM CST...

AT 1141 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM 32
MILES SOUTHWEST OF HIAWATHA TO 19 MILES WEST OF TOPEKA TO 22 MILES
NORTH OF EMPORIA...MOVING EAST AT 40 MPH. THESE THUNDERSTORMS ARE
CAPABLE OF PRODUCING PENNY SIZE HAIL AND STRONG WINDS OF 40 TO 50
MPH.

SOME COMMUNITIES THAT COULD BE IMPACTED INCLUDE POTAWATOMI
RESERVATION...DOVER...SILVER LAKE...HOLTON...MAYETTA...AUBURN...
HOYT...TOPEKA...BURLINGAME...SCRANTON AND CARBONDALE. MOTORISTS
ALONG THE KANSAS TURNPIKE BETWEEN MILE MARKERS 149 AND 183 COULD
ALSO BE AFFECTED. MOTORISTS ALONG INTERSTATE 70 BETWEEN MILE MARKERS
323 AND 355 COULD ALSO BE AFFECTED.

STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.
Local storm report, Apr 2, 12:02 AM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1202 AM CST SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 PM     TSTM WND GST     1 SW BURLINGTON         38.18N 95.76W
04/01/2006  E60 MPH          COFFEY             KS   TRAINED SPOTTER

&&

CAVANAUGH

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 7:55 PM CSTSevere Thunderstorm WarningTOPCloud, Ottawa50 min
Apr 1, 9:00 PM CSTSevere Thunderstorm WarningTOPClay27 min
Apr 1, 9:17 PM CSTSevere Thunderstorm WarningTOPClay11 min
Apr 1, 11:26 PM CSTSevere Thunderstorm WarningTOPCoffey, Lyon49 min
Apr 2, 12:00 AM CSTSevere Thunderstorm WarningTOPAnderson45 min
Apr 2, 4:12 AM CDTWind AdvisoryTOPClay, Cloud, Dickinson, Geary, Marshall, Morris and 4 more15 hr
Apr 2, 12:39 PM CDTSevere Thunderstorm WarningTOPJefferson, Shawnee51 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.